Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 12, 2006, 8:10 AM CST for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 8:10 AM CST (14:10 UTC)
- Expired
- Mar 12, 2006, 8:45 AM CST
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 8:23 AM CST | HAIL 0.75 | 2 W Tonganoxie, KS | |
| Mar 12, 8:25 AM CST | TSTM WND DMG | Reno, KS | STRUCTURAL DAMAGE REPORTED IN THE RENO AREA...POSSIBLE TORNADO. ONE PERSON REPORTED MISSING AT THIS TIME. CORN STALKS VISIBLE FALLING FROM THE SKY. REPORTED BY LEAVENWORTH COUNTY EMD |
| Mar 12, 8:33 AM CST | HAIL 2.75 | Basehor, KS | |
| Mar 12, 8:34 AM CST | HAIL 2.75 | Basehor, KS | REPORTED FROM COUNTY EMD. |
| Mar 12, 8:40 AM CST | TSTM WND DMG | 1 N Edwardsville, KS | STRAIGHT LINE WINDS DEMOLISHED 2 SHEDS AND TORE THE ROOF OFF A HOUSE ABOUT 1 MILE SOUTH OF CABELLAS. |
| Mar 12, 8:47 AM CST | HAIL 1.75 | 4 Ne Tonganoxie, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 7:47 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 826 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 121412
SVREAX
KSC091-103-209-121445-
/O.NEW.KEAX.SV.W.0001.060312T1410Z-060312T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 845 AM CST
* AT 808 AM CST...DOPPLER WEATHER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR LAWRENCE. THIS STORM HAS HAD A HISTORY OF
PRODUCING GOLFBALL SIZED HAIL OVER A LARGE SWATH OF EASTERN
KANSAS. THIS STORM WAS MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LINWOOD BY 815 AM CST.
DE SOTO BY 820 AM CST.
BONNER SPRINGS AND 7 MILES SOUTH OF BASEHOR BY 825 AM CST.
LAKE QUIVIRA...SHAWNEE...EDWARDSVILLE AND 6 MILES NORTH OF LENEXA
BY 830 AM CST.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3925 9517 3897 9517 3899 9502 3884 9504
3889 9478 3918 9478 3929 9489
$$
KOCH2 follow-up statements
000
WWUS53 KEAX 121435
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 AM CST SUN MAR 12 2006
KSC091-103-209-121445-
/O.CON.KEAX.SV.W.0001.000000T0000Z-060312T1445Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
832 AM CST SUN MAR 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON...WESTERN WYANDOTTE AND SOUTHERN LEAVENWORTH COUNTIES UNTIL
845 AM CST...
AT 830 AM CST...BASEBALL SIZED HAIL FELL IN BASHOR. THIS STORM WAS
MOVING EAST AT 40 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN JOHNSON...SOUTHERN LEAVENWORTH AND WESTERN WYANDOTTE
COUNTIES...INCLUDING THE TOWN OF BASEHOR.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3926 9513 3911 9512 3911 9503 3899 9502
3891 9502 3893 9478 3918 9478 3929 9489
$$
KOCH000
WWUS53 KEAX 121445
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
844 AM CST SUN MAR 12 2006
KSC091-103-209-121454-
/O.EXP.KEAX.SV.W.0001.000000T0000Z-060312T1445Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
844 AM CST SUN MAR 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON...WESTERN
WYANDOTTE AND SOUTHERN LEAVENWORTH COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
ANOTHER SEVERE THUNDERSTORM HAS PROMPTED A SEVERE THUNDERSTORM
WARNING FOR NORTHERN LEAVENWORTH COUNTY...BUT SOUTHERN PORTIONS OF
THE COUNTY HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WARNING.
AT 843 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3926 9513 3911 9512 3911 9503 3899 9502
3891 9502 3893 9478 3918 9478 3929 9489
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:15 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 12, 4:15 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 AM CST SUN MAR 12 2006 .DISCUSSION... COMPLEX WEATHER SCENARIO IS UNFOLDING TODAY WITH THE MAKINGS FOR A SEVERE WEATHER OUTBREAK ACROSS PORTIONS OF THE FORECAST AREA. A VIGOROUS MID/UPPER LEVEL TROUGH WILL TRACK ACROSS THE CENTRAL PLAINS AND HEAD TOWARD NORTHWEST MISSOURI THIS AFTERNOON. MEANWHILE...AT THE SURFACE A WARM FRONT WILL SURGE NORTHWARD THROUGH CENTRAL MISSOURI FROM ITS CURRENT LOCATION OVER SOUTHERN MISSOURI. A DRY LINE WILL ALSO HEAD EAST FROM EASTERN KANSAS DURING THE AFTERNOON. STRONG DIFFLUENCE WILL DEVELOP ALOFT IN RESPONSE TO A 140KT+ UPPER JET. CURRENTLY A FEW RADAR ECHOES HAVE BEEN NOTED OVER THE SOUTHEAST PORTION OF THE FORECAST AREA...IN ASSOCIATION WITH INCREASING MID LEVEL ISENTROPIC LIFT. HAVE INCLUDED A LOW END CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING AS THE AREA OF ISENTROPIC LIFT SPREADS NORTHWARD. ATTENTION THEN TURNS TO CONVECTIVE INITIATION THIS AFTERNOON. AM ANTICIPATING AN AREA OF CONVECTION TO DEVELOP FROM THE WARM FRONT AND SOUTH ALONG THE LEADING EDGE OF THE ADVANCING DRYLINE BEGINNING IN THE EARLY AFTERNOON. MANY FAVORABLE SEVERE WEATHER PARAMETERS ARE FORECAST TO BE IN PLACE SO IT SHOULDNT TAKE LONG FOR STORMS TO BECOME SEVERE ONCE THEY DEVELOP. THERE IS A DEFINITE LARGE HAIL AND DAMAGING WIND THREAT WITH THE ANTICIPATED SUPERCELLULAR STORMS...AND A TORNADIC THREAT ESPECIALLY NEAR THE WARM FRONT WHERE LOW LEVEL WINDS WILL BE MORE BACKED AND EHI VALUES REACH THE 3 TO 4 RANGE. MAIN NEGATIVE FACTOR THE STORMS MUST OVERCOME IS THE EXCEPTIONAL SHEAR MAGNITUDE...WHICH IS PROGGED TO BE IN EXCESS OF 80 KNOTS FROM 0-6KM ACROSS NORTHERN MISSOURI. THE MOVEMENT OF THE WARM FRONT THIS MORNING WILL WARRANT WATCHING...AS ANY SLOWER MOVEMENT THAN PROGGED BY THE EARLIER MODEL RUNS WOULD SHIFT THE SEVERE/TORNADIC THREAT FURTHER SOUTH THAN NORTHERN MISSOURI. STORMS ARE THEN ANTICIPATED TO DEVELOP INTO A SQUALL LINE THAT WILL TRACK EAST/NORTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS EVENING. THE TRAILING COLD FRONT WILL SWING ACROSS THE FORECAST AREA AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY. CANT RULE OUT SOME LIGHT PRECIPITATION ON THE BACKSIDE OF THE DEPARTING SYSTEM...MAINLY OVER NORTHER MISSOURI MONDAY. OTHERWISE...TEMPERATURES WILL COOL SIGNIFICANTLY TONIGHT AND ACTUALLY HEAD BACK TOWARD NORMAL FOR THE FIRST PART OF THE WORK WEEK. STOFLET && .PREV DISCUSSION... 335 PM SAT... DURING THE LAST TWO HOURS CONVECTION HAS INCREASED IN COVERAGE AND INTENSITY ALONG A PREFRONTAL TROUGH/DRYLINE FROM NORTHEAST OKLAHOMA THROUGH NORTHEAST MISSOURI. SURFACE DEWPOINTS FROM BUTLER TO SEDALIA TO QUINCY ILLINOIS ARE IN THE LOWER TO MID 50S...YIELDING 100MB MIXED LAYER CAPES BETWEEN 1000 AND 2000 J/KG. STORMS IN THE CLINTON...SEDALIA...BOONVILLE AND MOBERLY AREAS WILL BE MONITORED FOR ELEVATED REFLECTIVITY CORES AND SIGNS OF MID LEVEL ROTATION DURING THE NEXT COUPLE OF HOURS. LARGE HAIL IS THE MAIN THREAT. TOMORROW HAS THE POTENTIAL TO BE A SIGNIFICANT SEVERE WEATHER DAY FOR MUCH OF THE PLEASANT HILL FORECAST AREA. THE GFS AND NAM HAVE BEEN CONSISTENT DURING THE LAST SEVERAL RUNS WITH THE EJECTION OF A POTENT UPPER SHORTWAVE. BY EARLY AFTERNOON THE JUNCTION OF A RETREATING WARM FRONT AND AN ADVANCING DRYLINE NEAR THE KANSAS MISSOURI BORDER WILL PROVIDE THE TRIGGER FOR CONVECTIVE DEVELOPMENT. LOW LEVEL STRATUS ALONG AND NORTH OF THE WARM FRONT TOMORROW MORNING AND SOME UNCERTAINTY ON THE POSITION OF THE WARM FRONT ARE THE MAIN COMPLICATING FACTORS BECAUSE INSTABILITY MAY BE A BIT QUESTIONABLE GIVEN THE EXTREME LEVELS OF SHEAR. BUT AT THIS TIME...IT APPEARS THAT INSTABILITY WILL BE SUFFICIENT OVER NORTHERN AND CENTRAL MISSOURI TO SUSTAIN UPRIGHT CONVECTION...EVEN WITH 0-6KM BULK SHEAR VALUES BETWEEN 70 AND 90KTS. OF PARTICULAR INTEREST TOMORROW WILL BE STORMS THAT TRACK ALONG THE WARM FRONT WHERE LCLS WILL BE 1500 METERS OR LOWER AND 0-1KM SHEAR VALUES LOCALLY ENHANCED. GIVEN ENOUGH INSTABILITY...SIGNIFICANT TORNADOES WILL BE POSSIBLE. THE GFS HAS BEEN ROUTINELY FURTHER NORTH WITH THE FRONTAL POSITION THAN THE NAM. THE PREVALENCE OF STRATUS IN THE MORNING MAY HAVE AS MUCH TO DO WITH WHERE THE FRONT ENDS UP TOMORROW AFTERNOON THAN SYNOPTIC FORCING...BUT AT THIS TIME LOCATIONS NORTH OF INTERSTATE 70 FROM BETHANY EASTWARD APPEAR TO HAVE THE BEST CHANCE FOR SIGNIFICANT TORNADOES IF THE MID LEVEL SHEAR IS NOT TOO STRONG TO TEAR STORMS APART. VERY LARGE HAIL IS ANOTHER POTENTIAL HAZARD AS COLD AIR ALOFT MOVES INTO THE CENTRAL UNITED STATES. MID LEVEL LAPSE RATES TOMORROW ARE MORE IMPRESSIVE THAN THEY ARE TODAY SINCE THE COLD POOL OVER THE GREAT BASIN WILL TRANSLATE EASTWARD DURING THE NEXT 24 HOURS. KOCH MAIN CONCERN IN DAYS 4 THROUGH 7 IS THE SYSTEM MOVING THROUGH MID-WEEK. HAVE SLIGHT CHANCE POPS ACROSS NORTHERN SECTIONS OF MISSOURI AT THE MOMENT...BUT LATER SHIFTS WILL PROBABLY BE INCREASING THE CHANCES IF THE MODELS ARE CONSISTENT IN THE NEXT RUN OR TWO. HAVE ALSO CUT TEMPS BACK THURSDAY AND FRIDAY. ECMWF AND GFS SHOW STRONG COLD AIR ADVECTION ON BACK OF THE EXITING LOW PRESSURE SYSTEM. LIKEWISE TEMPS MAY BE LOWERED FURTHER IF THE MODELS SHOW SOME CONSISTENCY. NRR 1149 AM SAT... ...MESOSCALE DISCUSSION... VISIBLE SATELLITE IMAGERY/SURFACE OBSERVATIONS CONTINUE TO SHOW QUALITY GULF MOISTURE RETURN OCCURRING WITHIN WARM SECTOR AIRMASS FROM THE OZARKS INTO CENTRAL MISSOURI. FOCUS FOR THIS AFTERNOON WILL REMAIN CONFINED TO THE FAR SOUTHEASTERN PORTIONS OF THE CWA...AS ADVANCING DRYLINE/PREFRONTAL TROUGH WILL EFFECTIVELY STABILIZE AREAS WEST OF A HARRISONVILLE TO KIRKSVILLE LINE. 12Z SOUNDING FROM KSGF SHOWS THAT A PRONOUNCED ELEVATED MIXED LAYER HAD ADVECTED EASTWARD FROM THE PLAINS...WITH NEARLY DRY ADIABATIC LAPSE RATES PRESENT IN A DEEP LAYER FROM 850 TO 670MB. MEANWHILE... STRONG SURFACE HEATING HAS ALLOWED TEMPERATURES TO SURGE INTO THE MID 70S WITHIN THE WARM SECTOR...WHILE DEWPOINTS HAVE ALSO RISEN INTO THE UPPER 50S. WELL DEFINED CUMULUS STREETS CHARACTERIZE THE CAPPED...BUT INCREASINGLY UNSTABLE BOUNDARY LAYER THAT NOW EXTENDS FROM THE GULF OF MEXICO INTO CENTRAL MISSOURI. WITH MLCIN RAPIDLY DIMINISHING...IT WOULD APPEAR THAT INITIATION MAY OCCUR AS EARLY AS 18-20Z. WATER VAPOR IMAGERY SHOWS A VIGOROUS MID LEVEL SPEED MAX AIDING IN THE RAPID DEEPENING OF AN EMBEDDED SHORTWAVE TROUGH OVER EASTERN OKLAHOMA. VISIBLE SATELLITE CONFIRMS THIS ANALYSIS WITH A RAPIDLY EXPANDING DEEP ACCAS FIELD FROM THE RED RIVER TO NEAR TULSA. VEERED BOUNDARY LAYER FLOW OVER THE SOUTHERN CWA WILL BE THE PRIMARY INHIBITING FACTOR THIS AFTERNOON...LIMITING LOW LEVEL CONVERGENCE. LOW LEVEL MOIST AXIS APPEARS TO ALSO BE RUNNING A GOOD 50-75 MILES SOUTH OF THE CWA. IF STORMS CAN DEVELOP ALONG THE NORTHERN PERIPHERY OF THE LOW LEVEL MOIST AXIS...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT WITH SUPERCELL STRUCTURES EXPECTED. AREAS ALONG AND EAST OF A BUTLER TO MARSHALL TO MACON LINE WILL CONTINUE TO BE MONITORED THROUGH THE AFTERNOON HOURS. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Mar 12, 5:57 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CST SUN MAR 12 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 557 AM CST SUN MAR 12 2006 ...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING...WITH STORMS CAPABLE OF PRODUCING LARGE LONG-TRACKED TORNADOES...DAMAGING WINDS...AND LARGE HAIL. AREAS UNDER THE GREATEST THREAT WILL BE ALONG AND NORTH OF THE MISSOURI RIVER. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS TODAY AND FOCUS TOWARD THE NORTHERN HALF OF MISSOURI THIS AFTERNOON. A SURFACE WARM FRONT WILL SURGE NORTHWARD ACROSS CENTRAL MISSOURI BY THE AFTERNOON...WHILE A DRY LINE WILL HEAD EAST FROM EASTERN KANSAS. THESE BOUNDARIES WILL OUTLINE THE AREA PRIMED FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. SOME SCATTERED STORMS PRODUCING LARGE HAIL MAY DEVELOP THIS MORNING INTO FAR EASTERN KANSAS AND WESTERN MISSOURI...BUT THE WIDESPREAD SEVERE STORMS ARE ANTICIPATED TO BEGIN DEVELOPING EARLY THIS AFTERNOON. ONCE STORMS INITIATE THIS AFTERNOON...THEY WILL LIKELY TAKE ON SEVERE CHARACTERISTICS QUITE RAPIDLY...INCLUDING VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. SOME OF THE STORMS COULD PRODUCE STRONG TO VIOLENT TORNADOES...ESPECIALLY IN THE VICINITY OF THE WARM FRONT ANTICIPATED TO BE ACROSS NORTHERN MISSOURI. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. SIGNIFICANT SEVERE WEATHER...INCLUDING THE POSSIBILITY OF DESTRUCTIVE TORNADOES...IS EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. PERSONS ARE URGED TO PREPARE NOW...AND BE READY TO REACT QUICKLY SHOULD A WARNING BE ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. STOFLET
In the hours before
Special weather statement, Mar 12, 7:42 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 742 AM CST SUN MAR 12 2006 KSZ025-102>105-MOZ020-028-121445- ATCHISON-BUCHANAN-DONIPHAN-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 742 AM CST SUN MAR 12 2006 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...BUCHANAN...DONIPHAN... JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 845 AM CST... AT 739 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS JUST SOUTH OF TOPEKA AND LAWRENCE...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE PRODUCED SEVERAL REPORTS OF HAIL BETWEEN THE SIZE OF QUARTERS AND GOLFBALLS. PEOPLE IN ATCHISON...BUCHANAN...DONIPHAN...JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF KANSAS CITY...SAINT JOSEPH...ATCHISON...AND LEAVENWORTH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IS POSSIBLE WITH THESE STORMS. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:18 AM CST | Tornado Warning | EAX | Johnson, Leavenworth | 27 min |
| Mar 12, 8:37 AM CST | Severe Thunderstorm Warning | EAX | Wyandotte | 38 min |
| Mar 12, 8:41 AM CST | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 34 min |
| Mar 12, 9:12 AM CST | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 33 min |
| Mar 12, 10:30 AM CST | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 30 min |
| Mar 12, 1:26 PM CST | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 64 min |
| Mar 12, 1:37 PM CST | Tornado Warning | EAX | Linn | 38 min |
| Mar 12, 2:00 PM CST | Tornado Warning | EAX | Johnson, Wyandotte | 30 min |
| Mar 12, 2:08 PM CST | Tornado Warning | EAX | Linn, Miami | 52 min |
| Mar 12, 2:16 PM CST | Tornado Warning | EAX | Wyandotte | 29 min |
| Mar 12, 2:20 PM CST | Tornado Warning | EAX | Johnson, Leavenworth, Wyandotte | 25 min |
| Mar 12, 2:34 PM CST | Tornado Warning | EAX | Linn | 41 min |
| Mar 12, 4:38 PM CST | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 37 min |
| Mar 12, 4:40 PM CST | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 19 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.